Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 258, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Oct 28, 2021, 10:20 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Oct 29, 2021, 2:42 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2021, 10:20 AM CDT (15:20 UTC)
- In effect from
- Oct 29, 2021, 2:42 AM CDT
- Expired
- Oct 28, 2021, 8:00 PM CDT
- In force
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Tchefuncte River near Folsom (FLSL1). The gauge peaked at 13.17 ft at Oct 28, 2021, 12:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
781 WGUS44 KLIX 281520 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 1020 AM CDT Thu Oct 28 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following river in Louisiana... The Tchefuncte River Near Folsom affecting St. Tammany Parish. For the Tchefuncte River...including Folsom...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-290930- /O.NEW.KLIX.FL.W.0258.211029T0742Z-211029T2301Z/ /FLSL1.1.ER.211029T0742Z.211029T1200Z.211029T1700Z.NO/ 1020 AM CDT Thu Oct 28 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tchefuncte River Near Folsom. * From late tonight to tomorrow evening. * At 10:00 AM CDT Thursday the stage was 12.5 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 16.5 feet tomorrow morning. It is expected to fall below flood stage early tomorrow afternoon. * Impact...At 16.0 feet, Areas of Spring Park and Albert Thompson Road will be inundated. Homes will flood if the river rises higher. Evacuation of those areas is recommended. && LAT...LON 3056 9016 3051 9027 3078 9033 3078 9022 $$ GP
1 follow-up statement
592 WGUS84 KLIX 290100 RRA FLSLIX Flood Statement National Weather Service New Orleans LA 800 PM CDT Thu Oct 28 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Tchefuncte River Near Folsom affecting St. Tammany Parish. LAC103-290200- /O.CAN.KLIX.FL.W.0258.211029T0742Z-211029T0100Z/ /FLSL1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 800 PM CDT Thu Oct 28 2021 ...The Flood Warning for the Tchefuncte River Near Folsom has been cancelled... The Flood Warning is cancelled for the Tchefuncte River Near Folsom. * At 7:00 PM CDT Thursday the stage was 11.8 feet. * Flood stage is 16.0 feet. * Forecast...The river is expected to fall to 6.6 feet Tuesday evening. && LAT...LON 3056 9016 3051 9027 3078 9033 3078 9022 $$ HL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Oct 28, 3:37 AM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Oct 28, 3:37 AM CDT, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
337 AM CDT Thu Oct 28 2021
.SHORT TERM (Thursday through Saturday night)...
With the severe weather behind us the rest of the forecast will be
mostly focused on temperatures. Breezy conditions will remain in
place today with winds sustained near 25mph through the day. A Wind
Advisory is in effect for the entire area from 11am this morning
through 7pm tonight. Cyclonic flow associated with an upper level
low moving east across the area will aid in an increase in cloud
cover and ultimately, cooler afternoon temperatures. Overnight lows
will be in the upper 40s to low 50s through the weekend. At the same
time high pressure will begin to build in on the backside allowing
for PoPs to fall to near 0 across the area, meaning much drier
weather conditions for the weekend. /TDB/
.LONG TERM (Sunday through Wednesday...
The beginning of the long term forecast will be rather quiet and dry
as the upper level low pressure system continues to move off to the
east coast Sunday. A surface high pressure system will help to keep
PoPs nearly non-existent days 4-6 as a good amount of dry air hangs
around our region. We'll see cooler temperatures through early next
week as high temps sit in the mid 70s for most areas with low temps
in the upper 40s to low 50s for northern parts of the CWA and the
mid 50s to low 60s closer to the coast.
Heading into Wednesday we'll see our next weather maker approach the
region with an upper level longwave trough over the Great Lakes
region. Both the GFS and ECMWF bring moisture into our CWA with this
system, but with it being day 7-8 changes to the forecast are to
come. For now we have PoPs forecast to gradually fill into our CWA
late Wednesday. -HL
&&
.Aviation (06Z Taf Cycle)...
VFR conditions have returned for all terminals. Can expect frequent
gusty winds through the overnight hours and possibly lasting through
the day today. Otherwise, drier weather conditions are forecast for
the remainder of the period. /TDB/
&&
.Marine...
Winds will continue to be a threat over the coastal waters with W/NW
winds reaching gale force conditions. Sustained winds up to near
35kts with wind gusts near 50kts are forecast through at least mid
day Friday. Gale Warning will be in effect from 12z today through
18Z on Friday to account for gale conditions. Small Craft Advisory
remains in effect through 12z this morning and then will be in
effect again on Friday at 18z through 12z Saturday. There may be a
need to extend the Small Craft Advisory a few more hours on Saturday
as winds currently look to still remain elevated, but will continue
to monitor conditions closely in the next day or two before making a
final decision. By Sunday, high pressure will be the dominate
feature and winds will return to near 5 to 10kts with waveheights
dropping back down to 2 to 3 ft. /TDB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 51 62 48 / 20 10 20 0
BTR 68 52 65 48 / 10 0 10 0
ASD 72 52 67 49 / 10 10 10 0
MSY 72 57 67 54 / 0 0 10 0
GPT 72 53 66 52 / 10 10 20 0
PQL 72 53 65 50 / 10 10 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for LAZ034>037-039-046>050-056>061-063>072-075>078.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ532-536-
538-550-552-555-557-570-572-575-577.
Small Craft Advisory from 1 PM Friday to 7 AM CDT Saturday for
GMZ532-536-538-550-552-555-557-570-572-575-577.
Gale Warning from 7 AM this morning to 1 PM CDT Friday for
GMZ532-536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory until 7 PM CDT Friday for GMZ530-534.
MS...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for MSZ077-080>082.
Coastal Flood Advisory until 7 AM CDT this morning for
MSZ080>082.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ536-538-
550-552-555-557-570-572-575-577.
Small Craft Advisory from 1 PM Friday to 7 AM CDT Saturday for
GMZ536-538-550-552-555-557-570-572-575-577.
Gale Warning from 7 AM this morning to 1 PM CDT Friday for
GMZ536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory until 7 PM CDT Friday for GMZ534.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:15 PM CDT | Special Marine Warning | LIX | 90 min | |
| Oct 27, 8:37 PM CDT | River Flood Warning | LIX | Saint Tammany | 28 hr |
| Oct 27, 8:38 PM CDT | River Flood Warning | LIX | Saint Tammany | 47 hr |
| Oct 27, 8:44 PM CDT | River Flood Warning | LIX | Saint Tammany | 39 hr |
| Oct 27, 9:46 PM CDT | Special Marine Warning | LIX | 89 min | |
| Oct 27, 10:34 PM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 20 hr |
| Oct 27, 11:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Oct 27, 11:45 PM CDT | Gale Warning | LIX | 43 hr | |
| Oct 27, 11:45 PM CDT | Small Craft Advisory | LIX | 59 hr | |
| Oct 28, 10:52 AM CDT | River Flood Warning | LIX | Tangipahoa | 9 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.